This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Weight gain with Zoloft. Will the gain stop and weight come off after stopping?
I'm 33 and just stopped taking 100mg of Zoloft after being on it for 4 months. It caused about 8 to 10 lbs of weight gain despite a great exercise program and good nutrition. I had never had a problem with weight gain previously and I'm in good shape. I even summited Mt. Whitney last month. The Zoloft also caused almost daily headaches. I am now experiencing terrible muscle aches and continued headaches. How long might this withdrawl (withdrawal) last? And, will the weight gain stop? Will the weight come off with a sensible diet and good exercise, or is it likely to stick? Despite curing the depression, the Zoloft has been a very frustrating experience. I am currently taking no other medication and don't plan too since I'd like to become pregnant soon.
I hope that you went off the Zoloft gradually. If so, the symptoms of headaches and muscle aches is greatly diminished. You should be free of symptoms, steadily decreasing, in about a month...hopefully sooner. The weight gain should also stop, but since you are pregnant, you will have to be sure you eat healthy while losing...sounds you are already aware of that.
HELLO, I HAVE A SERIOUS PROBLEM WITH MY ZOLOFT. I HAVE BEEN ON ZOLOFT FOR ABOUT THREE YEARS NOW AND I WENT TO SEE A PSYCHITRIST THE OTHER DAY A TOLD HIM MY PROBLEMS AND THAT ZOLOFT WASN'T HELPING ME AND HE SAID STOP TAKING THE ZOLOFT AND START TAKING WELLBUTRIN SR, SO THAT DAY I STOPPED THE ZOLOFT AND STARTED THE WELLBUTRIN. I CAN'[T EXPLAIN TO YOU HOW I FEEL, I HAVE ZAPPING ELECTRIC SHOCK FEELINGS THROUGHOUT MY WHOLE BODY, I AM VERY DEPRESSED AND START CRYING A THE DROP OF A HAT, I FEEL HORRIBLE. HOW CAN I FEEL BETTER? WHAT SHOULD I DO? I CALLED MY DOCTOR AND HE SAID I NEED TO GO IN AND SEE HIM IF I AM FEELING LIKE THAT. SHOULD I HAVE JUST STOPPED TAKING THE ZOLOFT AFTER BEING ON IT FOR 3 YEARS AND 150MG? PLEASE TRY TO HELP ME? I CAN'T TAKE THESE ELECTRIC SHOCK FEELINGS!!! PLEASE WRITE ME WITH YOUR ADVICE OR FEELINGS.
THANKS FOR LISTENING,
From what I've learned from my doctor and others, you shouldn't just quit Zoloft cold turkey. You're supposed to taper off slowly to try and minimize the withdrawl (withdrawal) effects. I was on a lower dose for much less time and even with tapering I experienced the "brain zaps". The good news is they went away in under 2 weeks. Without a doubt that was the strangest withdrawl (withdrawal) symptom--very annoying! All I can say is hang in there until you find a new med (whether is Wellbutrin or not) that works for you. And, you should see your doc. Best of luck to you.
Last week i stopped taking my Zoloft after 4 years of treatment--successful i am proud to say-- I dwindled down from 200mg to 25mg in about a years time...it has been a week now and i feel SO weird, just like you Ken, i feel a "zapping" through out my body and i am very dizzy/lightheaded...its so weird...i was kind of worried but i am glad i am not the only one who feels like that :)...good luck!
same goes for me, painful 'zaps', nausea, dizziness, the feeling that my head could just drop off at any time. i know that sounds absurd, but it's the best way i can describe it.
my advice to you is to get out and start walking, do anything that gets you outside and into life. it seems that we zoloft users tend to either have too much energy or not enough. i am suffering from too much which causes me to have borderline panic or anxiety attacks. the only solution i have found is to start doing anything physical.
i hope this helped and i wish you the very best. good luck to all of us.
I have been taking zoloft for about 3months now, as of tomorrow my doctor is tapering off the dosage that I take,, from 100 mill, down to 50 then to 25 to nothing, in the next couple weeks, I suffer from real bad anxiety attacks to the point of being rushed to the hospital. But I am with all of you that has had trouble with zoloft, I keep a constant headache which my dr now has me on meds for and now today he put me on another med because the one I take is causing weight gain like crazy, I cant take the attacks, being I am alone most of the time and I have no family close by to call if I need them,, I have wondered why so many people said not to go on zoloft, now I know the reasons,, I have tried paxil to the maxium dosage, and now zoloft, I am at the end of my rope with trying to find one that will work without messing me up worse than I already am,, Ever felt like you should have followed the advice that someone else gives you ahead of time, well thats how I feel about Zoloft I wouldnt recommend it to anyone,, I know different meds work for different people but this is ridiculous,, I just want to live a normal life like everyone else,,,
I have been told that i may have bipolar 2. however, i am feeling alot better now. when i was real depressed i gained about 25-30 pds. i now need to lose about 35 pds. i went to a diet dr and was prescribed phentermine and zoloft. apparently they have found that these drugs in combo help you to lose weight. i am concerned because all of you are talking about the weight gain. any comments?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.